Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 317, NWS Atlanta, GA

April 24, 2020Dooly County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2020, 4:18 AM EDT for Dooly County, Georgia. It took effect at Apr 24, 2020, 4:46 AM EDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2020, 4:18 AM EDT (08:18 UTC)
In effect from
Apr 24, 2020, 4:46 AM EDT
Expired
Apr 24, 2020, 9:08 PM EDT
In force
16 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Byromville (BVLG1). The gauge peaked at 10.80 ft at Apr 24, 2020, 10:00 AM EDT.

actionminormoderate68101204/2404/2504/26
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

345 
WGUS42 KFFC 240818
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
418 AM EDT Fri Apr 24 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Turkey Creek near Byromville affecting Dooly County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC093-242000-
/O.NEW.KFFC.FL.W.0317.200424T0846Z-200424T2000Z/
/BVLG1.1.ER.200424T0846Z.200424T1000Z.200424T1400Z.NO/
418 AM EDT Fri Apr 24 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Turkey Creek near Byromville.
* From early this morning until this afternoon.
* At 3 AM Friday the stage was 9.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* The creek is forecast to rise above flood stage by early this morning 
  and continue to rise to near 10.1 feet later this morning. The river 
  will fall below flood stage by early this afternoon.
* At 10 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the stream gage on Georgia 
  Highway 90. Portions of creek access roads and low lying areas will
  begin to flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
4 follow-up statements
038 
WGUS82 KFFC 241007
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
607 AM EDT Fri Apr 24 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Turkey Creek near Byromville affecting Dooly County 

 
GAC093-250006-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0126Z/
/BVLG1.1.ER.200424T0826Z.200424T1300Z.200424T1926Z.NO/
607 AM EDT Fri Apr 24 2020

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until this evening.
* At 5 AM Friday the stage was 10.2 feet...and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 10 feet.
* The creek will continue rising to near 10.6 feet by late this 
  morning. The creek will fall below flood stage late this afternoon.
* At 11 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
917 
WGUS82 KFFC 241504
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1104 AM EDT Fri Apr 24 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Turkey Creek near Byromville affecting Dooly County 

  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

 
GAC235-250503-
/O.EXT.KFFC.FL.W.0318.000000T0000Z-200425T2208Z/
/TSCG1.1.ER.200424T1345Z.200424T2200Z.200425T1608Z.NO/
1104 AM EDT Fri Apr 24 2020

...Flood Warning extended until Saturday evening...The Flood Warning 
continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until Saturday evening.
* At 10 AM Friday the stage was 11.1 feet...and rising.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 11 feet.
* The river will continue rising to near 11.8 feet by this evening. 
  The river will fall below flood stage Saturday early afternoon.
* At 11 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begin upstream and downstream from 
  the gage on Georgia Highways 257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$

GAC093-250321-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0321Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200424T2121Z.NO/
1104 AM EDT Fri Apr 24 2020

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Turkey Creek near Byromville.
* Until this evening.
* At 10 AM Friday the stage was 10.8 feet...and falling.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by late this 
  afternoon.
* At 11 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
658 
WGUS82 KFFC 242011
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
411 PM EDT Fri Apr 24 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Turkey Creek near Byromville affecting Dooly County 

 
...The Flood Warning continues for the following rivers in Georgia...
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

  Oconee River near Mount Vernon affecting Montgomery...Treutlen and
  Wheeler Counties 


GAC093-250527-
/O.EXT.KFFC.FL.W.0317.000000T0000Z-200425T0527Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200424T2327Z.NO/
411 PM EDT Fri Apr 24 2020

...Flood Warning extended until late tonight...

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until late tonight.
* At 345 PM Friday the stage was 10.4 feet, and falling.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 10 feet.
* The creek will continue to fall, dropping below flood stage this 
  evening.
* At 10 feet, minor flooding of woodlands occurs upstream and 
  downstream from the stream gage on Georgia Highway 90. Portions of 
  some creek access roads and low lying areas will also be flooded.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

GAC167-303-319-251011-
/O.CON.KFFC.FL.W.0302.000000T0000Z-200426T1800Z/
/OCNG1.1.ER.200422T0722Z.200423T1200Z.200426T1200Z.NO/
411 PM EDT Fri Apr 24 2020

The Flood Warning continues for
  The Oconee River near Oconee.
* Until Sunday afternoon.
* At 345 PM Friday the stage was 17.6 feet, and nearly steady.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 17 feet.
* The river will begin rising, reaching near 18.2 feet early Saturday 
  morning. The river will fall below flood stage Sunday morning.
* At 18 feet, the water level floods portions of the dirt parking lot 
  area near the Old Balls Ferry Road boat ramp, just upstream and 
  rightbank from the Georgia Highway 57 bridge and minor flooding 
  continues in the woodlands near the river.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

GAC209-283-309-251011-
/O.CON.KFFC.FL.W.0316.000000T0000Z-000000T0000Z/
/MTVG1.1.ER.200424T1152Z.200427T0600Z.000000T0000Z.NO/
411 PM EDT Fri Apr 24 2020

The Flood Warning continues for
  The Oconee River near Mount Vernon.
* Until further notice.
* At 3 PM Friday the stage was 16.2 feet, and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 16 feet.
* The river will continue rising, reaching near 16.8 feet by Monday 
  afternoon, then begin falling.
* At 16 feet, minor flooding occurs in the woodlands, pastures and 
  natural flood plain along the river upstream and downstream from the 
  gage on U.S. Highway 280. Flood waters reach the top of a boat ramp 
  by the bridge on the Wheeler County side of the River.

  At 17 feet, minor flooding continues in the woodlands and pastures 
  upstream and downstream from the gage on U.S. Highway 280. Some 
  homes on Dead River Road in the south end of Montgomery County 
  become surrounded by water and water begins to cover lower portions 
  of Dead River Road.
  

&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$
776 
WGUS82 KFFC 250108
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
908 PM EDT Fri Apr 24 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Turkey Creek near Byromville affecting Dooly County

 
GAC093-250138-
/O.CAN.KFFC.FL.W.0317.000000T0000Z-200425T0527Z/
/BVLG1.1.ER.200424T0826Z.200424T1445Z.200425T0000Z.NO/
908 PM EDT Fri Apr 24 2020

The Flood Warning is cancelled for
  The Turkey Creek near Byromville.
* This takes effect immediately.
* Until late tonight.
* At 845 PM Friday the stage was 9.9 feet, and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and 
  downstream from the stream gage on Georgia Highway 90.
  

&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 2:07 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 24, 2:07 AM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
207 AM EDT Fri Apr 24 2020

.PREV DISCUSSION... /Issued 743 PM EDT Thu Apr 23 2020/

UPDATE...
Area of weak convection, mainly in the form of showers with
isolated thunderstorms continues to move across areas along and
south of I-20 and I-85. Have adjusted POPs and hourly
temperatures/dewpoints to reflect current trends. Updated
forecasts will be issued shortly.

PREV DISCUSSION... /Issued 319 PM EDT Thu Apr 23 2020/

SHORT TERM /Tonight through Friday Night/...
Warm front has struggled to move north from the Florida Panhandle
this afternoon. Further west, the warm sector has surged northward
into southern MS/southwest AL. There are some storms across western
GA at this time, but are elevated in nature.

The forecast dilemma remains centered around the
possibility of strong/severe storms late this afternoon and evening.
The potential for strong/severe storms has diminished through the
day, but is not completely gone. The airmass ahead of the cold front
has begun to destabilize with very high CAPES and marginal lapse
rates. Storms north of the warm front, in the wedge, will remain
elevated with some potential for hail and damaging wind gusts. South
of the warm front, damaging wind gusts will be the primary
hazard, but a few tornadoes are not out of the question.

Friday should be dry and seasonable.

NListemaa

LONG TERM /Saturday through Thursday/...
Another shortwave looks to move into the area on Saturday which will
trigger our next potential round of thunderstorms across far
primarily far northern GA. Still some model disagreement on the
overall timing of the system as well as the strength of the overall
moisture return. Hi-res guidance favors a slower progression with
better moisture return during the afternoon leading to a chance for
the development of some thunderstorms. With decent shear and CAPE
values in the 1000+ J/kg range, any storms that do form would
potentially be severe with threats of hail and strong winds. Larger
T/Td spreads and lack of stronger surface forcing may act to limit
overall coverage and tornado threat, however. The SPC has issued a
marginal risk for the region to encapsulate both the isolated
nature and uncertainty of severe storms with this system.
Maintained higher PoPs over the north given model agreement on
precip, regardless of type.

Long range guidance shows a possibility of some light precip on the
backside of the low on Saturday night into Sunday morning before
northwest flow and high pressure move into the area for the next few
days, bringing drier conditions. The next system moves in on Tuesday
night into Wednesday as a trough dives into the eastern US, and
substantial model disagreement exists here. The 0Z GFS has a
positively tilted trough far north that brings limited moisture,
whereas the ECMWF and 12Z GFS show a slightly negatively tilted
trough digging through the area that would bring the potential for
thunderstorms. Will stick with the NBM with a slight lowering
here until better agreement can be obtained.

Lusk

&&

.AVIATION...
06Z Update...
IFR Ceilings across the area expected to continue through
daybreak. Ceilings will lift into the MVFR range by 13-15z then
VFR by 15z-17z. They will continue to Lift and SCT out through
the rest of the day. Winds will stay mainly out of the W to NW
with speeds 10kt or less through the period. No precipitation or
restrictions to VSBYs expected.

//ATL Confidence...06Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  52  78  55 /  10   5  30  20
Atlanta         73  54  77  55 /  10   5  30  10
Blairsville     69  48  68  48 /  20  10  60  30
Cartersville    74  52  75  51 /  10  10  40  20
Columbus        78  56  83  58 /   5  10  10  10
Gainesville     72  52  73  53 /  10   5  50  20
Macon           78  55  83  57 /  10   5  20  10
Rome            74  52  74  51 /  10  20  50  20
Peachtree City  75  53  79  54 /   5  10  20  10
Vidalia         81  59  85  61 /  30   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Lusk
AVIATION...01
Hazardous weather outlook, Apr 23, 9:40 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
940 PM EDT Thu Apr 23 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
940 PM EDT Thu Apr 23 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

There is a threat for isolated strong to severe thunderstorms on
Saturday for north Georgia, though coverage is expected to be low.

Thunderstorms will be possible again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:36 AM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler5 days
Apr 24, 10:25 AM EDTRiver Flood WarningFFCPulaski29 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.